Loestrin 24 Fe Ortho Tri Cyclen, Signs of Depression and Anxiety, Copper Iud, Signs of Depression, Birth Control Pill
I am a 31 year old mother of a beautiful 13 month old daughter. From the age of 15 to age 23 I was on a birth control pill (I do not remember which one...I think it was Ortho Tri-Cyclen.). When I decided to stop taking the pill at age 23, I noticed a HUGE change in my personality. I felt much better/happier and had an increased sex drive. Going forward, I decided not to take hormones if I could help it. ... more »
I am a 31 year old mother of a beautiful 13 month old daughter. From the age of 15 to age 23 I was on a birth control pill (I do not remember which one...I think it was Ortho Tri-Cyclen.). When I decided to stop taking the pill at age 23, I noticed a HUGE change in my personality. I felt much better/happier and had an increased sex drive. Going forward, I decided not to take hormones if I could help it.
Prior to the birth of my daughter, we tried the diaphram with spermicide and I had a reaction to the spermicide. My boyfriend would lose his erection any time we tried condoms. I did try the NuvaRing (hormones) and HATED that; it made me feel like my head was going to explode. I ended up pregnant, had my daughter and, after the birth of my daughter, tried the copper IUD. My body rejected that and it was a bad experience. I felt like I had no other choice, but to try the birth control pill again. I approached it with a positive attitude and was hopeful.
MY EXPERIENCE WITH LOESTRIN 24:
Dear women and concerned spouses,
Today is the sixth day I have been on Loestrin 24. I started taking YAZ and had diarrhea so bad that I had to switch after day two of taking the YAZ product. On day three, I started Loestrin 24 and (like I said previously) have been on it for almost a week. I went from being energetic, happy and sensual to the polar opposite.
The signs of depression and anxiety were almost immediate, but I was trying to give it a chance. It is not worth it to me any longer, as I have been upset with my boyfriend and crying almost every day. You might think it is coincidence, but it is not. I know my body and my mind; this behavior is not me. I have not been reacting rationally and I have been extremely emotional. I am an emotional person to some degree, but this is REDICULOUS. I have a constant feeling of irrational fear in our relationship and severe anxiety. I am aware enough to recognize that these feelings are not natural and that something is wrong and the problem is NOT with me.
The first day I took Loestrin 24, I had the shakes and felt very cold. Anxiety accomodated these physical effects. The second day of taking the YAZ product, I noticed a cramp in my right leg. By the time I was into my second day of Loestrin 24, I felt an aching in both my legs and lower back pain...both of which have NOT gone away. My periond stopped by the second day on YAZ, but started again with the first pill of Loestrin 24. This may be due to a change in pills, but it has not stopped since.
If you or someone you know is experiencing sadness and unusual behavior, or even a relapse in depression, the birth control pill may have something to do with it. I have been doing quite a bit of research on all birth control pills and the effects of depression that they have on women. I am speaking from experience and, so far, Loestrin 24 has been the worst at causing me symptoms of fear, depression, anxiety and just an overall helpless feeling. These leg cramps have me fearing blood clots, as well. Some of the other women on here have noted these leg and back pains, as well.
If I could find a non-hormonal solution to birth control (other than abstinence) I would use it.
Some women do fine on the pill and, obviously, some do not. I say, "Give it a try!", but listen to your body and that little voice in your head telling you that something might be wrong...it is usually right.